MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was inserted into the patient's eye and it was removed, during the same surgical procedure, because it was noticed cracked.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data/additional info: additional information was received and it was learnt that the lens with serial number (b)(4) was implanted as a replacement for the lens with serial number (b)(4).Serial #: (b)(4) and unique identifier (udi#): ((b)(4).Device available for evaluation? yes.Returned to manufacturer on: 08/04/2017.Device returned to manufacturer? yes.Reason for non-evaluation: device evaluation anticipated, but not begun.Reportedly, there was no patient injury.No incision enlargement, no vitrectomy was performed and no sutures were required.No further information was provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
In the supplemental mdr, it was reported that the lens was returned on 08/04/2017.In review of the file, the actual lens returned date was 08/01/2017.The file has been updated accordingly.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was stuck in the cartridge.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6728837
Report Number9614546-2017-00639
Device Sequence Number16328344
Product Code MFK
UDI-Device Identifier05050474560147
UDI-Public(01)05050474560147(17)200329
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/29/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer07/18/2017
09/18/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/10/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1